Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 14, NWS Morristown, TN

November 5, 20079 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Nov 5, 2007, 4:03 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 4:03 PM EST (21:03 UTC)
Expired
Nov 6, 2007, 3:27 AM EST
In force
11 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2339 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 052103
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EST MON NOV 5 2007

...WINDY CONDITIONS EXPECTED IN THE MOUNTAINS TONIGHT...

.STRONG SOUTHWEST WINDS WILL MOVE INTO THE APPALACHIAN MOUNTAINS
AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. A LINE OF
SHOWERS MOVING THROUGH THE AREA AS WELL...WILL LIKELY CAUSE
ADDITIONAL GUSTY WINDS.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060515-
/O.NEW.KMRX.WI.Y.0014.071105T2103Z-071106T0900Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
403 PM EST MON NOV 5 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY UNTIL 4 AM EST TUESDAY FOR THE MOUNTAINS OF EAST TENNESSEE
AND EXTREME SOUTHWESTERN NORTH CAROLINA.

SOUTHWEST WINDS WILL BE SUSTAINED IN THE MOUNTAINS AT 20 TO 30 MPH
WITH GUSTS TO NEAR 50 MPH AT THE HIGHEST RIDGETOPS. WITH THE ON-
GOING DROUGHT...THE WILDFIRE DANGER WILL BE ENHANCED. ALSO...WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$
2 follow-up statements
000 
WWUS74 KMRX 060211
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
911 PM EST MON NOV 5 2007

...WINDY CONDITIONS EXPECTED IN THE MOUNTAINS TONIGHT...
...FIRST FREEZE OF THE SEASON POSSIBLE FOR SOUTHERN AND CENTRAL
TENNESSEE VALLEY...

.STRONG SOUTHWEST WINDS WILL MOVE INTO THE APPALACHIAN MOUNTAINS
AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. A LINE OF
SHOWERS MOVING THROUGH THE AREA AS WELL...WILL LIKELY CAUSE
ADDITIONAL GUSTY WINDS. AFTER THE COLD FRONT PASSES
TONIGHT...TEMPERATURES WILL DROP DRAMATICALLY WITH THE FIRST
FREEZING TEMPERATURES POSSIBLE IN THE SOUTHERN AND CENTRAL
TENNESSEE VALLEY.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060900-
/O.CON.KMRX.WI.Y.0014.000000T0000Z-071106T0900Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
911 PM EST MON NOV 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

SOUTHWEST WINDS WILL BE SUSTAINED IN THE MOUNTAINS AT 20 TO
30 MPH WITH GUSTS TO NEAR 50 MPH AT THE HIGHEST RIDGETOPS. WITH
THE ON- GOING DROUGHT...THE WILDFIRE DANGER WILL BE ENHANCED.
ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING.

$$

TNZ036>040-067>071-073-081>086-098>101-061015-
/O.NEW.KMRX.FZ.A.0003.071107T0900Z-071107T1500Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
911 PM EST MON NOV 5 2007 /811 PM CST MON NOV 5 2007/

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL FALL DRAMATICALLY AFTER THE COLD FRONTAL PASSAGE
WITH TEMPERATURES DROPPING AS MUCH AS 20 DEGREES FROM MONDAYS
TEMPERATURES. OVERNIGHT LOWS WEDNESDAY MORNING WILL DROP INTO THE
LOW 30S AND UPPER 20S IN SOME AREAS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

$$

HW
000 
WWUS74 KMRX 060827
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 AM EST TUE NOV 6 2007

...WIDESPREAD FREEZING TEMPERATURES POSSIBLE ACROSS THE REGION...

.TEMPERATURES WILL DROP DRAMATICALLY WITH THE FIRST FREEZING
TEMPERATURES POSSIBLE IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060930-
/O.CAN.KMRX.WI.Y.0014.000000T0000Z-071106T0900Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
327 AM EST TUE NOV 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS AT 15 TO 25 MPH WILL CONTINUE TODAY. THESE WINDS ARE
BELOW WIND ADVISORY CRITERIA.


$$

TNZ036>040-067>071-073-081>086-098>101-061630-
/O.CON.KMRX.FZ.A.0003.071107T0900Z-071107T1500Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
327 AM EST TUE NOV 6 2007 /227 AM CST TUE NOV 6 2007/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING. 

TEMPERATURES WILL FALL DRAMATICALLY TODAY AND TONIGHT. OVERNIGHT
LOWS WEDNESDAY MORNING WILL DROP INTO THE LOW 30S AND UPPER 20S IN
MOST AREAS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION
THAT ARE LEFT UNPROTECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:45 PM EST, 18 minutes earlier.

Area forecast discussion, Nov 5, 3:45 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EST MON NOV 5 2007

.SHORT TERM (TONIGHT THROUGH TUESDAY)...BREEZY AFTERNOON ACROSS THE
AREA TODAY THREATENING TO SPREAD ANY FIRES THAT START UP. GULF
MOISTURE NOW FLOWING INTO AREA WITH DEW POINT RISING FROM 30
DEGREES TO 47 DEGREES IN LAST FOUR HOURS AT KTYS. ALSO SAW AIRCRAFT
SOUNDINGS FROM KTRI SHOWING DEW POINT AT 1230 UTC WAS -14 DEG
C...VERSUS +1 DEG C AT 1845 UTC. NOT THAT WILD FIRE THREAT HAS GONE
AWAY...BUT FIRE BEHAVIOR WONT BE QUITE AS BAD NOW THAT MOISTURE IS
MOVING IN.

SHOULD BE WINDY ENOUGH TO WARRANT WIND ADVISORY IN E TN/W NC
MOUNTAINS...AND THINK THIS WILL BE FURTHER ALERT TO FIRE AND
FORESTRY AGENCIES FOR POSSIBLE FAST SPREADING FIRES AT HIGHER
ELEVATIONS.

WITH DEW POINTS RISING...INSTABILITY WILL BE GETTING BETTER FOR
STORMS...BUT THINK THAT TIMING WILL KEEP MOST OF ACTIVITY AS JUST
SHOWERS. FOR QPF...THINK 0.2 TO 0.3 INCH BASIN-AVERAGE AMOUNTS WILL
BE ABOUT IT SINCE MOVEMENT WILL BE PRETTY FAST.

WENT ON WARM SIDE OF GUIDANCE FOR LOWS AND HIGHS THESE TWO PERIODS.

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...AFTER COLD FRONT EXITS
AREA TUESDAY, EXPECT SURFACE PRESSURE GRADIENT TO STAY A LITTLE
TIGHT UNTIL MIDNIGHT OR SO, PROVIDING SOME BREEZY CONDITIONS INTO
THE NIGHT. BUT WINDS WILL DIE DOWN THROUGH THE NIGHT. STILL, WITH
COLDER AIR AND A LITTLE WIND IT WILL BE THE RAWEST NIGHT OF THE
SEASON SO FAR. SURFACE HIGH BUILDS IN WEDNESDAY AND THURSDAY WITH
DRIER AND COOLER AIR, BUT THEN ANOTHER WAVE MOVES ACROSS THE NORTH
PORTIONS AND PROVIDES JUST ENOUGH LIFT TO BRING A SLIGHT CHANCE OF
SHOWERS. PREVIOUS PACKAGE HAD DRY WITH A LITTLE DOUBT, AND I HAVE
OPTED TO BRING LOW POPS INTO THE PICTURE LATE THURSDAY AND EARLY
FRIDAY. AFTER THIS ANOTHER DRY PERIOD. TEMPS MORE LIKE SEASONAL.
RAIN AMOUNTS NOT EXPECTED TO BE ANYTHING TO WRITE HOME ABOUT AND
WILL SAY THAT THE DROUGHT WILL CONTINUE TO GRADUALLY WORSEN FOR
ANOTHER WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  46  56  30  55  33 /  50  10   0  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  43  50  28  52  32 /  60  10   0  10  10
OAK RIDGE, TN  43  55  29  52  32 /  70  10   0   0  10
TRI CITIES AIRPORT, TN  41  51  27  50  29 /  80  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR THE FOLLOWING ZONES:
     BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...EAST
     POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

VA...NONE.
&&

GM/BB
Hazardous weather outlook, Nov 5, 5:30 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST MON NOV 5 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST MON NOV 5 2007 /430 AM CST MON NOV 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 5, 12:16 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1216 PM EST MON NOV 5 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-052115-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1216 PM EST MON NOV 5 2007 /1116 AM CST MON NOV 5 2007/

...ENHANCED FIRE DANGER THIS AFTERNOON...

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE ENTIRE AREA...WITH HIGHER WINDS IN THE
MOUNTAINS.  HUMIDITY VALUES WILL START VERY LOW AT SOME LOCATIONS
EARLY IN THE AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW
HUMIDITIES ENHANCE FIRE DANGER. TO FURTHER THREATEN THE
SITUATION...MUCH OF THE AREA IS VERY DRY FROM DROUGHT CONDITIONS.

RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME
SOUTHWEST NORTH CAROLINA ARE STRONGLY DISCOURAGED FROM OUTDOOR
BURNING THIS AFTERNOON. IF YOU SEE A BRUSH OR GRASS FIRE...CONTACT
YOUR LOCAL FIRE DEPARTMENT OR FORESTRY OFFICIALS IMMEDIATELY.

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.